Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HEP C and stomach
Nov 11, 2007

Hi Barbara

I read alot on HEP C from this forum and want to thank you for such great advice you give! My Girlfriend has had HEP C since 1993 through a blood transfussion in Russia. She found out in May of 07 she has it. She startes the dual treatment in December. She is 24.

The last two weeks she has been really bloated in her stomach, her whole stomach from top to bottom. She is very constipated and even went as far as using some help (includes water and a bottle; catch my drift). Her last bowel was black according to her and don't ask why she told me but I'm glad she did. Everytime she eats no matter what it is or how little amount it is, she feels like she is stuffing herself. She is hearing alot of noises in her stomach and I can see how bloated her stomach is. I begged her to go to the doctor but she assured me it was because she has been eating so unhealthy the past month.

Again these issues just started about 2 weeks ago and she has not started treatment yet.

I am scared because of all the things I have read about bloating, black bowels and liver cirrhosis. She said she would give it another week (started eating much healthier) and if it doesn't help she will see the doctor.

If u can give some advice about whether its something serious or probably a cause of bad eating habits that is catching up to her, I would really appreciate it.

Response from Dr. McGovern

Your girlfriend has had her infection for more than one decade so she is at risk for disease. However, her young age at infection is actually in her favor, since younger people progress slower than older people who get infected.

Yes, I understand why you are concerned, but suspect that there will be a simpler answer to explain her gastrointestinal symptoms and signs. She should certainly followup with her physician if she is not feeling better.



Previous
Ribavirin dosage after SVR
Next
A question

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement